MAUDE Adverse Event Report: HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY
Model Number ATEC 0912-20
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that during an atec procedure on (b)(6) 2025, the needle lost suction after coming in contact with the patient.It is reported that the user did not have a back-up device to replace the needle that lost suction; therefore, the procedure was aborted after the skin incision had already been made.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during an atec procedure on (b)(6) 2025, the needle lost suction after coming in contact with the patient.It is reported that the user did not have a back-up device to replace the needle that lost suction; therefore, the procedure was aborted after the skin incision had already been made.No further information is currently available.The device was not available for return; visual and functional analysis/testing could not be conducted for the described event.The device was not returned for this complaint, and only limited patient-related information was provided.Therefore, a full investigation could not be conducted.Without the returned sample, it is not possible to confirm a definitive root cause of the issue.Root cause analysis did not identify a definitive root cause.The investigation included a comprehensive review of complaint data and risk assessments, but could not perform any testing procedures, because the device was not returned.Conclusion: the reported issue could not be confirmed because the device was not returned.A comprehensive review was conducted, including device history records, complaint data, and risk assessments.Capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: the dhr review was not conducted since the lot/serial number was not provided by the complainant.

Brand Name
ATEC 0912-20
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22493590
Report Number1222780-2025-00376
Device Sequence Number8112804
Product Code KNW
UDI-Device Identifier15420045504868
UDI-Public15420045504868
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC 0912-20
Device Catalogue NumberATEC 0912-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown